MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Defective Component (2292); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported the diaphragm on the inter luminal wire head was preventing the lumen from flushing or drawing.I attempted to flush it and the diaphragm exploded spraying all of us with saline.Once the wire was removed the catheter was fully functional and in the right place.No other information was provided.
 
Event or Problem Description
Additional information provided 25 apr 2025: i was the clinician along with the other picc rn who assisted me.No exposure happened because we were in protective gear as dictated by hospital policy for procedures.The concern is that prior to me noticing the defect, we were unable to withdraw blood from the picc line so we spent time repositioning and withdrawing and trying to reposition the picc line to facilitate blood withdraw.On a last attempt while flushing i saw the yellow rubber portion of the luer lock holding the wire bubble out like an aneurysm.I pulled the whole wire out and then the picc flushed and drew without incident.The defect caused an intraprocedural delay and caused us to go down an unnecessary trouble shooting path.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of the rubber stopper becoming dislodged from the t-lock assembly is confirmed, but the root cause could not be determined.One t-lock assembly was returned for evaluation.An initial visual observation of the returned t-lock extension tubing revealed use residues throughout the device.The stylet was not returned with the device.The rubber stopper was observed to be detached from the plastic t-lock assembly.A microscopic observation revealed no unusual deformation surrounding the plastic of the t-lock assembly, and no unusual deformation was observed along the rubber stopper of the t-lock assembly.Potential causes of failure include over-pressurization of the t-lock assembly or miss assembly during manufacture of the product; however, because the device was used upon the return of the product, the cause of failure could not be determined.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21903858
Report Number3006260740-2025-02565
Device Sequence Number12967144
Product Code LJS
UDI-Device Identifier00801741220043
UDI-Public(01)00801741220043(11)240930(17)251231(10)REJU1711
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue NumberCK000931A
Device Lot NumberREJU1711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/17/2025
06/25/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/01/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown